Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Have bladder infection. Taken antibiotics. Is this something serious?

I had my first bladder infection 3 months ago took antibiotics for it .Then 2 weeks ago it happened again took antibiotics for that bladder infection now only 3 days after finishing my antibiotics I can feel it coming again my upper legs on both sides have been hurting since the first bladder infection and after I started taking my antibiotics for this last one I swelled up all over I am worried its something more serious I remind you never had them before I am 37 years old and have not changed anything in my life and a am wondering what I should do
Asked On : Thu, 11 Apr 2013
Answers:  1 Views:  28
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Hello and welcome to HCM.

Thank you for your query.

It appears that you are suffering from either a persistent or recurring infection. The causes for this can be:
-Inadequate dose of antibiotic used
-Inadequate duration of antibiotic used
-Inappropriate antibiotic used
-Some active underlying condition causing the UTI recurrence

I can understand your frustration, as despite treatment, you are not attaining relief. This is due to any one of the above causes. To resolve this you will have to first of all request your doctor for a urine culture and sensitivity examination. This investigation provides information on the infection and the organism causing it. Once we recognize the organism, it makes treatment simpler. This investigation also provides information on the most suitable medication that can be used to treat the infection. If the right antibiotic is used in the right dose and for the correct duration, there is no chance of a recurrence, unless there is some underlying cause for this.

Almost all recurrent or persistent UTIs have some underlying cause. This will have to be thoroughly investigated by your doctor, to rule out/diagnose conditions like stones in the renal system, etc. This aspect will have to be investigated only if you do not find relief even after using the most suitable antibiotic for you.

I hope I have succeeded in providing the information you were looking for. Please feel free to write back to me for any further clarifications. I would gladly help you.

Best wishes.
Answered: Sat, 20 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor